Q. Can Risperidone cause breast cancer?

 

Questions 



Hi doctor,

I took Risperidone 3 mg daily for 11 months. Can it cause breast cancer? Also, I took ayurveda medicine for irregular periods. When I developed loss of appetite and nausea I stopped it. I took it only for one and a half month. I did not inform my psychiatrist about this. Please help.

 

 

Answered



Hi,

Welcome to dr.sitehome.info.

  • Risperidone can cause a condition known as hyperprolactinemia or an increase in serum prolactin levels. This is associated with a number of symptoms, including secretion of milk from the breast, stoppage of periods, etc.
  • The increased risk of cancer is something that you should not worry about at all. Just as there are reports of increased risk, there are also reports of decreased risk.
  • In fact, Risperidone has also been used to treat breast cancer. This is under academic discussion and the current consensus is that there is no definitive evidence to support the statement that Risperidone causes cancer. So, do not worry about it.
  • In any case, since you have stopped taking it now, it will not affect you.
  • Regarding ayurveda medicine too, since you have stopped taking it, there is nothing to worry. If you have any persisting symptoms now, then we can look into it.

  • Investigations to be done:

    In any case, please get the following tests. Serum prolactin level, thyroid profile, hemogram, RBS (random blood sugar), KFT (kidney function tests) and LFT (liver function tests).

  • Regarding follow up:

    Revert back with the reports and specific persisting symptoms to a psychotherapist online.—> https://www.dr.sitehome.info/ask-a-doctor-online/psychotherapist



  • Ask a Doctor Online









     

     

     

    #breast,#can,#cancer,#cause,#Risperidone,Q.

    Medical Questions

    Facebook Comments

    Post a comment